Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes delayed period post intake of Postinor 2?

hi doctor, i had unprotected sex, then I took the first pill of postinor2. However, I had unprotected sex 30 minutes later then i took the second pill after 12 hours. what are my chances of getting pregnant because i spotted for 5 days during my ovulation and my period is a day late
Sat, 26 Mar 2016
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Postinor pil is a two tablet containing 1.5 mg of synthetic progestin, levonorgestrel.
It is used in case of:

1. Unprotected intercourse
2. Unwanted conception
3. Sexual abuse, rape or incest

For this emergency contraception to be effective, it is necessary to take one 1.5 mg pill of levonorgestrel on a single day and within 72 hours of unprotected intercourse.
Best results are seen when Unwanted 72 is taken quickly, within 72 hours of an event, as it takes 72 hours after fertilization for a woman’s body to produce a pregnancy. The level of protection provided by Unwanted 72 is as follows:

If taken
- within 24 hours – up to 95% effective
- within 24 to 48 hours – 85% effective
- within 48 to 72 hours – 58% effective

If a woman should vomit after taking Unwanted 72, it is recommended to repeat the one time dose for effectiveness in pregnancy prevention under the direction of a health care provider.
So, it may be ineffective in 5%.

Postinor causes late period due to hormonal imbalance. So, do not worry. It haapens.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Dholariya Sagar Jayantilal
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had an abortion on the 4of July and had sex on the 8 July I took postinor 2 and I had sex again on d 17 July I took another postinor 2 and I had...